Reversible splenial lesion syndrome with a hyperosmolar hyperglycemic state and neuroleptic malignant syndrome caused by olanzapine

    loading  Checking for direct PDF access through Ovid

Abstract

A 27-year-old woman with panic disorder taking 20 mg olanzapine daily for 4 months was admitted to Mito Kyodo General Hospital, Mito, Ibaraki, Japan, because of disturbed consciousness with fever, hyperglycemia, hyperosmolarity and elevated creatine phosphokinase. She was diagnosed with a hyperosmolar hyperglycemic state and neuroleptic malignant syndrome. Brain magnetic resonance imaging showed transiently restricted diffusion in the splenium of the corpus callosum, with a high signal intensity on diffusion-weighted imaging. The neurological abnormalities disappeared along with improvement of metabolic derangements, and the follow-up magnetic resonance imaging carried out on the 26th day of admission showed complete resolution of the lesions in the splenium of the corpus callosum. These clinical and radiological features are highly suggestive of clinically mild encephalitis/encephalopathy with a reversible splenial lesion. The first case of mild encephalitis/encephalopathy with a reversible splenial lesion caused by olanzapine-induced hyperosmolar hyperglycemic state and neuroleptic malignant syndrome is reported.

The first case of MERS caused by olanzapine-induced HHS and NMS is reported. Diffusion-weighted image of brain MRI showed high intensity lesions in the SCC.

Related Topics

    loading  Loading Related Articles